Aa
Aa
A
A
A
Close
Avatar universal

Can Glucosamine cause vomiting

Can Glucosamine cause vomiting on 81 yr old male ( my Dad) with a gastric feeding tube? He had used it for 15 yrs, but stop for 4 months when he had gastric feeding tube placed, and started back taking it and after a week he started vomiting, but before he started taking it ,the tube had been slowly sinking in the stomach for a week, and a week and a half later that's when he started taking the glucosamine and  a week after the tube was sucked in completely , and vomiting started then doctors blamed it to glucosamine. This sounded ridiculous,  which you had informed me last week it seems it was malpractice, which I completely agree and suggested Endoscopy ASAP, unfortunately these incompetent doctors waited  5 days, while my poor father's body weaken by the minute, without food, only IV , so when they finally attempted the procedure they had to stop because my Dad vital signs dropped dangerously and  a few hours later he died. One of my sisters beleive this so call doctors and now blame me since I was the one who brought the supplement to him after being told by my Dad wife ( his 24-7 so call caregiver .....?  )that she had consulted with his doctor and he had approved the glucosamine. I need to find peace making sense of all this. Thanks you for taking the time to answer my questions.
2 Responses
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi! I am so sorry to hear about your father and can understand the pain you are going through, especially with all this additional mess. If the gastric tube was sucked in and was lying in his stomach, this alone will cause vomiting and weakening of the body.
Other than that, yes, glucosamine too is known to cause gastric disturbances, vomiting etc. However, one cannot say for sure what could have caused the problem in your father’s case. Take care!
Avatar universal
Any substance in high concentrations could cause nausea and vomiting in your dad's weakened state. He may not have the enzymes to utilize the Glucosamine like he did before the gastric tube. Glucosamine Hcl is cheaper and it is harder for the body to utilize than the higher quality Glucosamine sulfate.
With that being said, Glucosamine sulfate is commonly use in people who have GI problems because it helps to protect the mucus membranes and heal injuried tissue. It is a very important supplement in IBS, Chrones disease, ulcers etc.,
I feel really bad for you and your dad. Doctors don't have a clue about supplements and for them to blame Glucosamine is silly.  A poorly placed or monitored tube is much more likely the cause. I assume these are the same doctors that convinced you that a tube was absolutly necessary in your dad's case. Maybe it was necessary but I tend to believe that gastric tubes are much more serious and complicated than the doctors tell the families. And now that there is a complication they have an easy scapegoat in the Glucosamine.
Hope everything turns out well for you and your dad!
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.